Voluntary Local Reviews Global Workshop

Best practices and lessons learned

Date: Thursday, 15th February 2024

Time: 14.00 – 17.00 EAT

Registration link: https://events.teams.microsoft.com/event/bda35092-6ae1-4dba-b996-

a4fd062ecd41@0f9e35db-544f-4f60-bdcc-5ea416e6dc70

Background:

The VLR global movement has skyrocketed since 2018: at present more than 250 VLRs have been produced by more than 200 local and regional governments worldwide. VLRs have been demonstrated to be a key process to advance SDG implementation at all levels.

UN-Habitat, the UN Regional Commissions (United Nations Economic Commission for Africa (UNECA), United Nations Economic Commission for Europe (UNECE), United Nations Economic and Social Commission for Asia and the Pacific (UNESCAP), United Nations Economic and Social Commission for Western Asia (UNESCWA), United Nations Department of Economic and Social Affairs (UNDESA), and United Cities and Local Governments (UCLG), have joined forces and are currently working on the implementation of two global projects covering thirteen countries and cities. Both projects position VLRs at the very forefront, acknowledging their role as entry points for developing long-term planning strategies that target the needs and priorities of local communities. Across all pilot cities, commendable progress has been made in the production of their VLRs, overcoming challenges and addressing identified gaps.

The thirteen countries are spread around four different regions: Eastern Europe and Central Asia, Arab States, Africa, and Asia-Pacific, making the experience of each locality widely varied. Periodic regional exchanges are held for peer exchange and learning. However, this workshop aims to host the first global peer learning in which consultants and technical focal points from the pilot cities will have the opportunity to share insights into best practices, articulate challenges encountered and successfully navigated, and exchange lessons learned, ultimately discussing the way forward. Implementing Partners will offer innovative perspectives, methodologies and solutions based on their experience to support the VLR progress in these territories.

The workshop aims to:

- Propel the space to have cross-regional technical discussions on developing VLRs.
- Encourage discussions and interaction between pilot cities and implementing partners to foster peer learning and local innovation.
- Face bottlenecks and challenges from the experience of peers and share solutions that can be adapted and contextualized to other realities.

Methodology of the technical exchange:

The exchange aims at bringing together the **consultants and technical focal points from the pilot cities**. Participation in the workshop is upon invitation.

The structure of the exchange will be based on the three general tracks identified in the action oriented VLR methodology: (1) Data; (2) Stakeholder Engagement; and (3) Strategic Action. Each track represents a segment of the workshop and will last 55 minutes.















Segments will follow the same structure: 1 keynote by an implementing partner (5 minutes), 2/3 presentations by the pilot cities (5 minutes per city), 1 respondent by an implementing partner (5 minutes), and a collective discussion (25 minutes).

Agenda (14:00-17:00 EAT- Approximately 3 hours):

Time	Speaker	
14:00-14:10	Introduction and welcoming remarks by Master of Ceremony, Mr. Martino Miraglia, Human	
(10 mins)	Settlements Officer, UN-Habitat	
Data track		
Moderator: M	r. Riccardo Maroso, Programme Manager, Regional Office for Asia Pacific, UN-Habitat	
	Keynote Speech by UNESCAP	
	Mr. Omar Siddique, Head of Unit, Sustainable Urban Development, UNESCAP	
	Udon Thani Municipality, Thailand	
14:10- 15:05	Ms. Siriwarang Homepirome, Secretary to the Mayor	
(55 mins)		
	Hay Ennour Municipality, Tunisia	
	Ms. Aida Robbana, Head of UN-Habitat Country Office on behalf of the Secretary General of Hay	
	Ennour	
	Respondent: UNECE	
	Ms. Mia Alibegovic, Associate Professional Officer in Economic Affairs, Secretary to the UNECE	
	Forum of Mayors, Housing and Land Management Unit	
	Open discussion	
Stakeholder e	ngagement track	
	s. Nagwa Lachine, Programme Officer, ROAS, UN-Habitat	
	Keynote Speech by UNESCWA	
	Ms. Sukaina Al Nasrawi, Lead of Sustainable Urban Development Portfolio	
15:05-16:00		
(55 mins)	Chandragiri Municipality, Nepal Ma Phodra Arrel Section Chief Diseases Management & Climate Chandragiri Municipality and	
	Ms. Bhadra Aryal, Section Chief, Disaster Management & Climate, Chandragiri Municipality and Dr. Pratap Chhatkuli, Consultant & Team Leader, VLR preparation team	
	Ramallah Municipality, Palestine	
	Mr. Marwan Durzi, VLR Development Expert	
	Greater Irbid Municipality, Jordan	
	Ms. Eng. Leila Youssef, Assistant Director of the Directorate of International Programs and	
	Development	
	Respondent: UCLG Ms. Sara Hoeflich, Learning Coordinator	
	wis. Sala noellicii, Lealling Cooldinatoi	
	Open discussion	
Strategic acti	on and next steps track	
	r. Martino Miraglia, Human Settlements Officer, UN-Habitat	
	Keynote Speech by UNDESA	
	Mr. Amson Sibanda, Chief, National Strategies and Capacity Building Branch	
16:00-16:55	Georgia	
(55 mins)	Ms. Natia Tsikaradze, Head of Strategic Planning and Coordination Unit, Policy Planning and	
,	Coordination Department, Administration of the Government of Georgia	
	Niš, Serbia	
	Ms. Milena Dinić Branković,, VLR development expert	















	UNRCO Tanzania Mr. Evance Siangicha, Senior Economist
	Respondent: UNECA
	Mr. Jalal Abdel-Latif, Senior Development Officer, Capacity Development Division
	Open discussion
16:55-17:00 (5 mins)	Closing remarks













